Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Laser hair removal is a factor for yeast infection? Why itching? Help

I was wondering if laser hair removal is a factor for yeast infections? I have had three sessions of laser hair removal (brazilian area) and have had mild-to-moderate itching fairly constantly since the last session about a month ago. There are no lesions, so I am not worried about STDs (my tests are all clear for those) and this isn t presenting itself as a normal yeast infection for me (which tend to be fairly severe). Could the disruption in hair growth cause the natural yeast to become unbalanced?
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  1215
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Dermatologist 's  Response
Jul 2012
Hi there.
I have been doing laser hair removals for over a decade now (brazilian/bikini areas inclusive). I have never come across a case that lasers' predisposed to fungal infections. I have seen flare-ups of prior herpes infections & even bacterial follicullitis occasionally due to bad hygeine & negligent after-care. But laser hair removal is NOT a factor for yeast infections. Your irritation & rash may be some sort of pseudofolliculitis. Try laying on some cream containing a mix of a corticosteroid & an antibiotc twice/daily for 2-3 days. The rashg should disappear. No there is no direct link between disruption of hair growth & natural yeast being unbalanced. Cheers & wish you good health!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor